Alert archive / Nebraska / Red Flag Warnings in 2019
Red Flag Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 20, 2019, 1:35 PM MDT for 19 counties in Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2019, 1:35 PM MDT (19:35 UTC)
- Expired
- Apr 20, 2019, 6:46 PM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995 WWUS83 KLBF 201935 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 235 PM CDT Sat Apr 20 2019 ...RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND WIND GUSTS... .Much above normal temperatures combined with low relative humidities and frequent wind gusts above 25 MPH will allow for critical fire weather conditions through early evening. NEZ204-206-210-219-210100- /O.NEW.KLBF.FW.W.0001.190420T1935Z-190421T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 235 PM CDT Sat Apr 20 2019 /135 PM MDT Sat Apr 20 2019/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR the eastern Panhandle...central and western Sandhills and southwest Nebraska... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect until 8 PM CDT /7 PM MDT/ this evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ210... Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that may start will have the potential to spread rapidly and get out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
655 WWUS83 KLBF 202015 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 315 PM CDT Sat Apr 20 2019 ...RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND WIND GUSTS... .Much above normal temperatures combined with low relative humidities and frequent wind gusts above 25 MPH will allow for critical fire weather conditions through early evening. NEZ204-206-210-219-210100- /O.CON.KLBF.FW.W.0001.000000T0000Z-190421T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 315 PM CDT Sat Apr 20 2019 /215 PM MDT Sat Apr 20 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE...CENTRAL AND WESTERN SANDHILLS AND SOUTHWEST NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ210... Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that may start will have the potential to spread rapidly and get out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
227 WWUS83 KLBF 210046 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 746 PM CDT Sat Apr 20 2019 NEZ204-206-210-219-210200- /O.CAN.KLBF.FW.W.0001.000000T0000Z-190421T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 746 PM CDT Sat Apr 20 2019 /646 PM MDT Sat Apr 20 2019/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE...CENTRAL AND WESTERN SANDHILLS AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. Winds have decreased and with increasing humidity values, the threat for uncontrollable fire growth his diminished. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 20, 11:22 AM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 20, 11:22 AM MDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1222 PM CDT Sat Apr 20 2019 .SHORT TERM...(Today through Sunday) Issued at 303 AM CDT Sat Apr 20 2019 Upper level ridging will be in control across Plains today ahead of a potent shortwave that shortwave will moving into the Pacific northwest. Very warm temperatures are expected ahead of the front across much of western and north central Nebraska. Bias corrected model guidance continues to suggests that highs in the mid to upper 80s are likely, with near 90F possible across far southwest Nebraska. Surface low pressure will be deepening across western SD ahead of the Pacific Northwest shortwave. This will create a tightening surface pressure gradient across the area, with south to southwest winds becoming rather gusty late this morning through the afternoon. The surface low will begin to move east tonight, with a cold front moving southeast into western and north central Nebraska. As the front passes winds will turn north across northwest Nebraska this evening. The front is expected to stall for a few hours across northern NE this evening and then begin to push southeast again after midnight. Southerly winds are expected through much of the evening across central and southwest NE ahead of the front, gradually switching around to the north after midnight. The Pacific shortwave trough will dig into the central Rockies by Sunday evening, where it is expected to close off. Some of the energy will eject eastward ahead of the system, with mid-level FGEN developing across the area behind the front. This will lead to at least scattered showers Sunday, with showers becoming likely across northern NE Sunday night. Have continued the mention of isolated T- Storms, with some MUCAPE present. Otherwise it will turn much cooler Easter Sunday behind the front. Gusty north to northeast winds are also expected to the west of a developing surface low across eastern NE. .LONG TERM...(Sunday night through Friday) Issued at 303 AM CDT Sat Apr 20 2019 Models have come into agreement that the Rockies upper low will dig southeast into TX TUE thru THU. Any precipitation associated with this is expected to remain well south of the area. A few light showers will be possible across our area with a separate northern stream shortwave Wednesday night into Thursday. Moisture will be limited due to Gulf moisture being directed toward the southeast CONUS ahead of the TX system. Temperature wise, highs will be quite cool to start the week, with highs in the 50s Monday. A quick recovery is expected however, with highs back into the mid 70s by Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1212 PM CDT Sat Apr 20 2019 VFR conditions are expected to continue across the region through midnight. A cold front is expected to move into the area from the northwest overnight. IFR ceilings are expected across the northwest Sandhills and north central Nebraska, including KVTN, after 06z Sunday. MVFR ceilings will begin to affect KLBF terminal around mid-day Sunday. && .FIRE WEATHER... Issued at 303 AM CDT Sat Apr 20 2019 Upper level ridge of high pressure will build across the central Sandhills today and tonight. Temperatures will soar into the 80s and 90s this afternoon as clear skies and subsidence will be maximized under this ridge. The ridge advances east overnight and Sunday with the amplification of a west coast upper trough. At the surface, a lee trough will deepen over the high plains, which will help increase the pressure gradient this afternoon across the central Sandhills. As such, wind gusts of 20-25 mph are possible, though those wind gusts will be occasional as winds aloft will be fairly light under the ridge. Still, the breezy conditions will combine with the well-above normal high temperatures and RH in the mid-teens to create an elevated fire weather risk this afternoon from the eastern Panhandle and central Sandhills to northern Nebraska. Southwest Nebraska will see the warmest and driest conditions but lesser wind due to the proximity of the sfc trough. Green up is underway across the region and there are remnant snow drifts from the blizzard of nearly 10 days ago, so uncertainty remains in how critical the fuels really are. In addition, the central Sandhills are running some 200-300% of normal in precipitation amounts over the past 60 days. So our old growth fuels are becoming more and more uncertain, especially since most were compacted under significant snows from late winter. Given the current status of the fuels and the fact that the expected areal extent of the near-critical RFW conditions will be localized, we will not issue a RFW at this time. But know that the most likely location of the near-critical RFW conditions are generally from the eastern Panhandle northeast to the Valentine Refuge. This area includes Crescent Lake NWR and the Bessey Ranger Districts. Also know that this is general area that was hit the hardest nearly 10 days ago with upwards of a foot of snow and liquid QPF of 1-1.50". The ridge breaksdown to the east overnight with a return to cooler and unsettled conditions Sunday and early next week. There will be a cold frontal passage late afternoon and evening today across northwest Nebraska with the front passing through the Sandhills this evening/overnight. A wind shift to the north northwest will occur with the frontal passage. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Thorne FIRE WEATHER...Jacobs
Hazardous weather outlook, Apr 20, 9:58 AM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1058 AM CDT Sat Apr 20 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-211600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1058 AM CDT Sat Apr 20 2019 /958 AM MDT Sat Apr 20 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Large range fire spread will be possible this afternoon into the early evening hours as a ridge of high pressure builds across the region. High temperatures will be abnormally warm with readings in the 80s to near 90 this afternoon. The warm temperatures will combine with breezy southwest winds and dry antecedent conditions to promote the elevated fire risk. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Isolated weak thunderstorms are possible across northern and west central Nebraska Sunday as a trough of low pressure approaches from the west. Severe storms are not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
Nearby
Red Flag Warnings in Nebraska, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.